Thunderstorm Wind, Lucas
- When
- June 25, 6:00 PM EST
- Where
- Lucas County, Maumee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 41.570, -83.650
Several trees were reported down.
Thunderstorms west of the area gradually moved eastward towards northern Ohio during the afternoon hours. Some instability across the region allowed for a few severe thunderstorms to develop during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Thunderstorms west of the area gradually moved eastward towards northern Ohio during the afternoon hours. Some instability across the region allowed for a few severe thunderstorms to develop during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 25, 2:57 PM EST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 357 PM EDT WED JUN 25 2008 .SYNOPSIS... A WARM FRONT OVER THE NATIONS MID SECTION COMBINED WITH AN UPPER AIR DISTURBANCE WILL MOVE EAST THIS EVENING AND CROSS THE LOWER GREAT LAKES TONIGHT. A WARM AND MORE HUMID SOUTHWEST FLOW WILL OCCUR LATE IN THE WEEK UNTIL THE NEXT COLD FRONT CROSSES THE AREA SATURDAY INTO SUNDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SHOWERS AND CLOUD COVER FROM MORNING CONVECTION ARE MAKING THEIR WAY ACROSS THE CWA THIS AFTERNOON LIMITING INSTABILITY FOR THE TIME BEING. MCV WILL PROVIDE A FOCUS FOR CONVECTION THIS EVENING ALONG WITH LLJ AND A CONTINUED INCREASE IN MOISTURE. NEW DEVELOPMENT ACROSS INDIANA WITH RECOVERED AIRMASS TO TRANSLATE EAST WITH LEFTOVER MCV. ISOLATED SEVERE THREAT STILL THERE TONIGHT. TYPICALLY HEAVY RAINFALL WITH THUNDERSTORMS. TEMPS ONLY FALLING BACK INTO THE MID/UPPER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/... UNSETTLED WEATHER WILL CONTINUE INTO THE WEEKEND AS WE NEVER FULLY CLEAR OUT OF THIS PATTERN AND AIRMASS. THURSDAY MORNING LOOKS QUIET AS AREA WILL BE IN WAKE OF SHORTWAVE. ONLY DIFFERENCE THURSDAY IS THAT UPPER MIDWEST COLD FRONT NEARS OH/PA. SO NEW TS DEVELOPMENT POSSIBLE BY AFTERNOON. HAVE MAINTAINED A 50 PERCENT POPS. LOWERED TEMPS TO JUST SHY OF 90 WITH PERIODS OF CONVECTIVE DEBRIS CLOUDS KEEPING TEMPS IN CHECK. MOISTURE POOLS AHEAD OF THAT FRONT WHICH WILL BE LAYING E-W NEAR THE VICINITY OF LAKE ERIE AND HEAVY RAINFALL THREAT INCREASES THURSDAY THROUGH SATURDAY. VARIOUS SHORTWAVES CONVECTIVELY INDUCED OR NOT IN RELATIVELY ZONAL FLOW WITH MAJORITY OF THE WESTERLIES TO THE NORTH OF THE AREA WILL KEEP SHRA/TS CHANCES GENERICALLY IN THE FORECAST UNTIL TIMING CAN BE BETTER ESTABLISHED. FRONT PUSHES BACK NORTHWARD AGAIN FRIDAY WITH A TROUGH FOR SATURDAY. TRUE FRONT LOOKS DELAYED UNTIL EARLY SUNDAY MORNING. AREA STILL IN SLIGHT RISK OF SEVERE THROUGH SATURDAY. TEMPS IN THE 80S DAY AND 60S NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ACTIVE WEATHER PATTERN TO CONTINUE THROUGH THE FIRST HALF OF THE EXTENDED. GFS AND OTHER MODELS LOOKING TO BE A LITTLE BETTER IN AGREEMENT WITH LINGERING LOW PRESSURE SYSTEM WITH UPPER LEVEL SUPPORT TO MOVE SLOWLY NORTHEASTWARD OUT OF THE AREA. LOOK FOR A CHANCE OF SHOWERS AND TSTMS SUNDAY AND MONDAY. HIGH PRESSURE BUILDS INTO THE FORECAST AREA TUESDAY AND WEDNESDAY RESULTING IN SOME DRYING CONDITIONS. TEMPS NEAR THE SEASONAL AVERAGES SUNDAY THRU WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SOME SHOWERS WITH CONVECTION CONTINUE TO PUSH EASTWARD ACROSS MOST OF THE NORTHERN HALF OF OHIO. WILL CONTINUE THE THINKING OF THE PREVIOUS FORECAST SHIFT WITH A CHC OF SHOWERS AND POSSIBLY A TSTM. DYNAMICS ARE MUCH STRONGER FOR LATER THIS AFTERNOON AND EVENING. LOOK FOR VFR CONDS GIVING WAY TO MVFR CONDS IN POSSIBLE TSTMS DURING THIS FIRST PERIOD THRU EARLY TONIGHT. ON THURSDAY LOOK FOR MORE SHOWERS AND THUNDERSTORMS. WINDS BECOMING SW AND INCREASING THIS AFTERNOON AND EVENING. .OUTLOOK...WE WILL CONTINUED THE UNSETTLED WEATHER FRIDAY THROUGH MONDAY WITH A THREAT OF SHOWERS AND THUNDERSTORMS EACH DAY. LOOK FOR NON VFR CONDITIONS IN SHOWERS AND THUNDERSTORMS...OTHERWISE SHOULD BE MAINLY VFR EXCEPT FOR SOME EARLY MORNING MVFR BR. && .MARINE... IN GENERAL WE EXPECT SW WINDS TO INCREASE TO ABOUT 10 TO 20 KTS TONIGHT AND CONTINUE THU. A WEAK COLD FRONT SHOULD DROP ACROSS THE LAKE THU NIGHT TO VEER A LIGHTER W FLOW AROUND TO THE NE THEN E INTO FRI THEN CONTINUE TO VEER AROUND TO THE S AND SW FRI NIGHT THROUGH SAT WHILE INCREASING IN SPEEDS SOME. MORE PROBLEMATIC WILL BE LOCALIZED WIND SHIFTS AND STRONG GUSTS FROM NUMEROUS STRONG TO LOCALLY SEVERE THUNDERSTORMS THAT WILL AFFECT THE LAKE ON AND OFF AGAIN TONIGHT THROUGH SATURDAY. WINDS WILL EASILY GUST TO 35 KNOTS OR MORE WITH MANY OF THESE THUNDERSTORMS. A STRONGER COLD FRONT WILL SWEEP THROUGH THE LAKE LATE SATURDAY OR SATURDAY NIGHT TO DIMINISH THE STORM THREAT AND KICK THE WINDS TO MAINLY WEST. WINDS SHOULD THEN WAVER BACK AND FORTH BETWEEN W AND SW THROUGH MONDAY AS TROUGHS OF LOW PRESSURE DROP SE ACROSS THE LAKE. WIND SPEEDS SHOULD MAINLY STAY 15 KTS OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...OUDEMAN NEAR TERM...OUDEMAN SHORT TERM...OUDEMAN LONG TERM...BC AVIATION...BC MARINE...ADAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 540 AM EDT WED JUN 25 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 540 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON INTO TONIGHT AS THE ATMOSPHERE BECOMES UNSTABLE. THE BEST CHANCE OF THUNDERSTORMS AND THE THREAT FOR THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL IS ACROSS NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY WITH DAMAGING WIND AND LARGE HAIL. THE MOST LIKELY CHANCE WOULD BE EACH AFTERNOON AND EVENING. HEAVY DOWNPOURS ARE ALSO LIKELY. THE UPPER TROUGH WILL DEEPEN ON SATURDAY AND A COLD FRONT IS EXPECTED ON SATURDAY. THE TIMING OF THE FRONT IS UNCERTAIN. IF THE FRONT ARRIVES LATER IN THE DAY THEN THERE WILL BE ENOUGH HEATING TO GENERATE SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
The Detroit radar (KDTX), 127 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several trees were reported down.
A few large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118160, 118161.